MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 1912997
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected thyroid stimulating hormone (tsh) results were obtained from american proficiency institute (api) proficiency sample fluids using vitros immunodiagnostic products tsh reagent lot 7540 on a vitros 5600 integrated system.An assignable cause of the event could not be determined.Based on historical quality control results a vitros tsh reagent lot 7540 related issue is not a likely contributing factor of the event.Furthermore, continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros tsh reagent lot 7540.As no precision testing was performed on the vitros 5600 system around the time of the event, an instrument related issue cannot be entirely ruled out as a contributing factor of the event.However, there was no evidence indicating an instrument malfunction as quality control results were within expectations and acceptable results were obtained on the instrument for the other api samples at the time of the event.The customer stated that the proficiency samples were prepared, handled and stored according to the protocol recommended by api.However, an issue related to samples ch-01 and ch-02 cannot be ruled out as acceptable results were obtained using the other proficiency samples.Additionally, customer result for sample ch-02 breached potential health and safety criteria when compared to the mean value, however, was determined to be acceptable by api.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected thyroid stimulating hormone (tsh) results obtained from american proficiency institute (api) proficiency sample fluids using vitros immunodiagnostic products tsh reagent lot 7540 on a vitros 5600 integrated system.Api sample ch-01 vitros tsh result of 1.82 uiu/ml vs an expected result of 3.423 uiu/ml api sample ch-02 vitros tsh result of <0.02 uiu/ml vs an expected result of 0.062 uiu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros tsh results were from non-patient fluids.There were no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25283754
Report Number3007111389-2026-00106
Device Sequence Number9968342
Product Code JLW
UDI-Device Identifier10758750000227
UDI-Public(01)10758750000227(17)260702(11)250723(10)7540
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2026
Device Catalogue Number1912997
Device Lot Number7540
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown